• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Back to square one and having a meltdown on vacation!

H

heather018933

New member
Joined
Nov 13, 2018
Messages
2
I have a long history of panic attacks where I hyperventilate and am totally terrified - in the past it has cost me jobs and stopped me from moving forward. I've been on citalopram the last few years which helped a lot, just recently I was down to 5mg so decided to stop taking them.

Felt fine for a couple of weeks but then my attacks came back massively - I quickly went back on the citalopram (5mg) but feel like ive reset my anxiety levels to MAXIMUM and I'm avoiding life big time. Worst thing is I'd booked a trip with colleagues for this week to japan, I've been swinging between not going and convincing myself I'll cope, but here I am on day one, I had an attack today and now I'm waiting in the hotel lobby really shaken while the others go out somewhere(they dont know what happened and I'm not keen to share, I just told them i was sick )... How do I get back on track quickly? I feel like I want to spend the days until our flight home hiding in my hotel room but I know if I do that I'll use this negative experience to reinforce my issues for years to come - HELP!!
 
Last edited:
unspoken-words

unspoken-words

Well-known member
Joined
Aug 19, 2018
Messages
197
Location
countryside location England.
Hi & :welcome: , I have anxiety attacks too , Citalopram does work for me but I am on 20mg, have you asked to up your dosage from 5mg ? , it is worth doing this if you can.
 
H

heather018933

New member
Joined
Nov 13, 2018
Messages
2
Hi, thanks for replying!

Originally I was on 20mg and over the years innate gradually reduced it to 5 and then 0 - I only went back to 5 because I didn't want to undo my work and also I know that increasing your dose could temporarily make you feel worse... bit stuck!

I have made an appointment with a therapist for when I get back from vacation as I clearly need to fix this problem once and for all!

What makes it harder is this year I moved to Paris so I have a language barrier in my daily life and friends/family are far away
 
Top